# SDR 2002FA0001033

- Difficulty date: September 3, 2002
- Submitted: September 3, 2002
- Operation: General aviation
- Engine: Cont IO520D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Rod Bolt
- Part number: 654068
- Condition: Stretched
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT INSTALLATION OF THE NEW CONNECTING ROD BOLT AND NUT IT WAS NOTED THAT PROPER TORQUE WAS NOT ACHIEVED WITH THE SAME AMOUNT OF TURNS AS THE OTHER ROD BOLTS AND NUTS.  A VISUAL INSPECTION SHOWED THAT MORE THREADS WERE SHOWING PAST THE NUT THAN OTHER BOLTS ON THE SAME CRANKSHAFT.  THE BOLT MEASURED .054 INCH LONGER THAT THE ADJACENT BOLT ON THE CONNECTING ROD.  UPON DISASSEMBLY A VISUAL INSPECTION SHOWED THE THREADS TO BE DEFORMED, THE SHANK NEAR THE HEAD EXHIBITED SIGNS OF STRETCHING AND THE BEARING FACE OF THE HEAD SHOWED SOME GALLING.  IT IS POSSIBLE THE BOLT WAS SOFT AND NOT PROPERLY HEAT TREATED.
